Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 53, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 30, 2025, 6:03 PM CDT for Texas County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2025, 6:03 PM CDT (23:03 UTC)
- Expired
- Apr 30, 2025, 6:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Texas County, MO
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043
WFUS53 KSGF 302303
TORSGF
MOC215-302330-
/O.NEW.KSGF.TO.W.0053.250430T2303Z-250430T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
603 PM CDT Wed Apr 30 2025
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Southeastern Texas County in south central Missouri...
* Until 630 PM CDT.
* At 603 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Willow Springs, moving northeast at 30
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Solo, Elk Creek, Clear Springs, and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3705 9193 3705 9197 3710 9205 3733 9196
3718 9169
TIME...MOT...LOC 2303Z 211DEG 24KT 3710 9196
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Nelson2 follow-up statements
538
WWUS53 KSGF 302314
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
614 PM CDT Wed Apr 30 2025
MOC215-302330-
/O.CON.KSGF.TO.W.0053.000000T0000Z-250430T2330Z/
Texas MO-
614 PM CDT Wed Apr 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHEASTERN TEXAS COUNTY...
At 614 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles east of Cabool, or 11 miles south of Houston,
moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Elk Creek, Solo, and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3717 9202 3733 9196 3719 9171 3712 9190
TIME...MOT...LOC 2314Z 211DEG 24KT 3716 9191
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Nelson233 WWUS53 KSGF 302326 SVSSGF Severe Weather Statement National Weather Service Springfield MO 626 PM CDT Wed Apr 30 2025 MOC215-302335- /O.EXP.KSGF.TO.W.0053.000000T0000Z-250430T2330Z/ Texas MO- 626 PM CDT Wed Apr 30 2025 ...THE TORNADO WARNING FOR SOUTHEASTERN TEXAS COUNTY WILL EXPIRE AT 630 PM CDT... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. && LAT...LON 3717 9202 3733 9196 3719 9171 3712 9190 TIME...MOT...LOC 2325Z 211DEG 24KT 3722 9186 $$ Nelson
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:02 PM CDT, 4 hours 1 minute earlier. Its key messages:
- Flood Watch continues through 7 AM Thursday with another round of showers and thunderstorms this afternoon into tonight.
- Shower and thunderstorm chances continue during the day Thursday. Therefore, any lingering flood impacts may continue for areas receiving more heavy rainfall.
Area forecast discussion, Apr 30, 2:02 PM CDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
202 PM CDT Wed Apr 30 2025
.KEY MESSAGES...
- Flood Watch continues through 7 AM Thursday with another round
of showers and thunderstorms this afternoon into tonight.
- Shower and thunderstorm chances continue during the day
Thursday. Therefore, any lingering flood impacts may continue
for areas receiving more heavy rainfall.
&&
.SHORT TERM /THROUGH THURSDAY/...
Issued at 201 PM CDT Wed Apr 30 2025
Synoptic overview and current conditions: Water vapor imagery and
upper level analysis show a large scale trough shifting into the
central and southern plains, and another shortwave trough
shifting southeast across Montana and northwest Wyoming.
Regional radar shows a thunderstorm complex over eastern
Oklahoma into Texas shifting east northeast, with the northern
edge of precipitation shifting into southwest Missouri. A
stationary boundary was located along the MO/AR border.
Temperatures were ranging from the mid 60s to mid 70s with the
warmer conditions in areas across southern Missouri which have
broken out of the cloud cover.
Rest of this afternoon into tonight: The thunderstorm complex
should continue shifting east-northeast with the northern
portions of this pushing across mostly southern Missouri within
our CWA. Some instability has crept into far southern Missouri
and will need to monitor this area for potential strong to
severe wind gusts. Can't entirely rule out a brief spin-up
tornado given near the surface front. The better severe weather
chances will occur further south of the CWA within a higher area
of instability. CAMS shift the majority of this convection to
the east of the CWA by 04-06z, so most of the precipitation will
occur in the remainder of the afternoon and evening. During the
overnight hours, the southern/central plains shortwave should
shift into the area. Pops will continue, but should be lower
behind the MCS. We are expecting low stratus to build into the
area overnight tonight.
Thursday-Thursday night: The shortwave will continue to lift
northeast through the area while the northern stream system will
drop southeast into the mid and upper Mississippi valley
regions. Additional rain chances will continue through Thursday
night, however the risk for the heavy rain/flood potential
should come to an end by Thursday morning.
Will continue the flood watch through 7 AM Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 201 PM CDT Wed Apr 30 2025
The upper trough will then begin to shift into the area from the
northwest on Friday into Friday night. This will keep at least
low pops in the forecast through Friday night. Differences are
showing up in how the trough is handled over the weekend. Some
of the models start to cut off the low east of the area and may
linger low precipitation chances over the area through the
weekend. Some of the models are pushing a more progressive
trough trough which would keep generally dry conditions in
through the weekend as high pressure builds into the area. We
will likely keep in some low pops in at least our eastern CWA
through the weekend and diminish pops below 15% over the west.
We should get some upper level ridging in between two trough
axis early next week with a dry and slightly warmer
temperatures.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1209 PM CDT Wed Apr 30 2025
For the 18z TAFS, a thunderstorm complex was over eastern
Oklahoma and will continue to lift northeast and into southern
Missouri this afternoon and evening. Will likely see MVFR
within the convection. The convection should clear east of the
TAF sites by 02z and then stratus builds back into the area
overnight with MVFR and IFR conditions. Some of the winds within
the convection may gust up to 45 to 50 kts.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Thursday morning for KSZ073-097-101.
MO...Flood Watch through Thursday morning for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Apr 30, 2:08 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 208 PM CDT Wed Apr 30 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 208 PM CDT Wed Apr 30 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal tornado risk. Marginal hail risk. Marginal thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... A thunderstorm complex will move into the area this afternoon and evening, with a risk of heavy rainfall and potentially some localized flooding. In addition, some of the stronger storms will be capable of hail to the size of quarters, damaging wind gusts in excess of 60 mph and a low end risk of a spin-up tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional scattered showers and thunderstorms will bring more rainfall and lightning risk to the region through Thursday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Apr 30, 1:21 PM CDT, 4 hours 42 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Springfield MO
121 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Tstm Wnd Dmg 1 S Aurora 36.96N 93.72W
04/29/2025 Lawrence MO Public
Corrects previous tstm wnd dmg report from 1
S Aurora for time. Facebook photo of
significant roof damage to Aurora Church of
Christ. Time based on radar.
&&
TEOSpecial weather statement, Apr 30, 4:26 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
426 PM CDT Wed Apr 30 2025
MOZ066-077-088-093-101-302200-
Vernon MO-Barton MO-Jasper MO-Newton MO-McDonald MO-
426 PM CDT Wed Apr 30 2025
...STRONG THUNDERSTORMS WILL IMPACT BARTON...NEWTON...WESTERN
MCDONALD...SOUTHEASTERN VERNON AND JASPER COUNTIES THROUGH 500 PM
CDT...
At 425 PM CDT, weather observation equipment measured strong winds
along a line extending from near Sheldon to Duquesne to near Lanagan.
Movement was northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Weather instruments.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fidelity, Duquesne, Sarcoxie, Lamar Heights, Carthage, Fairview,
Joplin, Prairie State Park, South West City, Iron Gates, Racine,
Neosho, Boston, Atlas, Oakton, Seneca, Golden City, Nashville,
Ritchey, and Brooklyn Heights.
This includes the following highways...
Interstate 44 between mile markers 0 and 30.
Interstate 49 between mile markers 4 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9462 3761 9462 3770 9407 3735 9409
3680 9407 3650 9459
TIME...MOT...LOC 2125Z 229DEG 34KT 3761 9423 3709 9445 3662 9441
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NelsonLocal storm report, Apr 30, 4:50 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
450 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Non-Tstm Wnd Dmg Baxter Springs 37.02N 94.74W
04/30/2025 Cherokee KS Fire Dept/Rescue
Baxter Springs Fire Department measured 53
mph non-thunderstorm wind gust and has
received reports of trees and power lines
down.
&&
TitusLocal storm report, Apr 30, 4:52 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
452 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Non-Tstm Wnd Dmg 1 NE Airport Drive 37.15N 94.50W
04/30/2025 Jasper MO ASOS
KJLN ASOS measured a peak non-thunderstorm
wind gust of 60 mph.
&&
TitusLocal storm report, Apr 30, 5:36 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
536 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM Non-Tstm Wnd Dmg Mount Vernon 37.10N 93.82W
04/30/2025 Lawrence MO 911 Call Center
Large tree down due to non-thunderstorm wind
damage.
&&
TitusLocal storm report, Apr 30, 5:37 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
537 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM Non-Tstm Wnd Dmg 1 N Monett 36.93N 93.93W
04/30/2025 Barry MO Public
Non-thunderstorm wind gust downed a tree on
powerlines.
&&
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:12 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Apr 30, 2:53 AM CDT | River Flood Warning | SGF | Jasper | 24 hr |
| Apr 30, 3:31 AM CDT | Areal Flood Warning | SGF | Barton, Jasper | 12 hr |
| Apr 30, 5:29 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 46 min |
| Apr 30, 6:32 AM CDT | River Flood Warning | SGF | Cedar | 47 hr |
| Apr 30, 7:14 AM CDT | Areal Flood Advisory | SGF | McDonald, Newton | 12 hr |
| Apr 30, 8:05 AM CDT | River Flood Warning | SGF | Vernon | 45 hr |
| Apr 30, 8:06 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Apr 30, 8:08 AM CDT | River Flood Warning | SGF | Pulaski | 45 hr |
| Apr 30, 8:09 AM CDT | River Flood Advisory | SGF | Phelps | 24 hr |
| Apr 30, 8:21 AM CDT | River Flood Advisory | SGF | Shannon | 25 hr |
| Apr 30, 8:22 AM CDT | River Flood Advisory | SGF | Shannon | 45 hr |
| Apr 30, 8:25 AM CDT | River Flood Warning | SGF | Shannon | 35 hr |
| Apr 30, 8:40 AM CDT | River Flood Advisory | SGF | Jasper | 7 hr |
| Apr 30, 8:40 AM CDT | River Flood Advisory | SGF | Jasper, Newton | 7 hr |
| Apr 30, 3:21 PM CDT | River Flood Warning | SGF | Jasper | 66 hr |
| Apr 30, 3:28 PM CDT | River Flood Warning | SGF | Jasper, Newton | 47 hr |
| Apr 30, 4:26 PM CDT | Special Weather Statement | SGF | Barton, Jasper, Newton | 34 min |
| Apr 30, 4:36 PM CDT | High Wind Warning | SGF | Barry, Barton, Camden, Cedar, Christian, Dade and 13 more | 3 hr |
| Apr 30, 4:42 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 33 min |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.